• question-icon

    What causes increased blood pressure with chronic headache and fatigue despite taking medication?

default
Posted on Thu, 24 Sep 2015 in Hypertension and Heart Disease
Question: Hi I have high blood pressure average 170/100 also have had afib attacks, my problem is ,I react very badly to drugs such as amlodipine bisoprolol . at present I have been taking losartan and diltiazem but I feel ill,shaky,nervy weak palpitations and now ,after a few weeks on diltiazem, I am getting constant headaches. I am unable to function on these drugs and sometimes wish I was dead! I am 75 ,don't drink don't smoke am fairly active and eat healthily.
doctor
Answered by Dr. Ilir Sharka 41 minutes later
Brief Answer:
I recommend making some changes to your anti hypertensive therapy

Detailed Answer:
Hello!

Thank you for asking on HCM!

I understand your concern and would like to explain that it is necessary to control better your blood pressure, and to lower it at least less than 140/90 mm Hg, if you do not suffer from other disorders like coronary artery disease, diabetes, etc.

If you suffer from other disorders (like the above mentioned), lower values of BP are needed.

You should know that uncontrolled high blood pressure can cause chronic headache, fatigue, and is a major risk factor for cardio-vascular disease, cerebro-vascular disease and reno-vascular disease, leading to different complications.

It is a silent killer, which should be held under control.

I recommend consulting with your GP for a careful physical examination, a resting ECG, a chest x ray and some blood lab tests like:
- a complete blood count
- thyroid hormone levels
- fasting glucose
- cortisol plasma levels
- kidney and liver function tests etc, to exclude other possible causes of secondary high blood pressure.

I recommend making some changes to your hypertensive therapy (increase doses or switch to another antihypertensive drug like other ARB alternatives such as Irbesartan, Telmisartan or Ramipril etc).

If after lowering your blood pressure, your headaches don't get better, another option would be stopping treatment with diltiazem, which is known to cause headache as a side effect and start an anti arrhythmic drug, such as flecainide, propafenone or amiodarone to help preventing your episodes of atrial fibrillation.

I recommend discussing with your attending physician on the above issues.

Hope to have been helpful!

Feel free to ask any other questions whenever you need!

Best wishes,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Propafenone

doctor1 MD

i have A fib aprx what medicin good amidrone or propafenone 150 mgfor my case

doctor1 MD

I am 47 yrs old female and take propafenone 325 mg and tenormin 25 mg for A fib I have a swollen vein on my right temple which recently showed up...

doctor1 MD

I was admitted to the hospital on Tuesday and released on Wed for afibrillation The heart doctor gave me Eliquis 5mg to take twice a day and...

doctor1 MD

had a serious airplane crash 2 months ago. various injuries one of which was blood clots in the lungs. put on blood thinner ( warfarin ). Also have...

doctor1 MD

I have been taking Propafenone ER 425mgs. I have been ok but in the last couple of days, I have had tightens in my neck. I feel my heart pounding....

doctor1 MD

I have been noticing that my heart has been taking a pause and then one harder beat and then back to a normal rythym. 6 months ago I was...

doctor1 MD

Have been taking 150mg propafenone hydrocloride twice a day for 18 months to control Atrial Fibrillation with good results however last three days...

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2